Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on extensions of free groups by torsion groups


Author: Paul Hill
Journal: Proc. Amer. Math. Soc. 27 (1971), 24-28
MSC: Primary 20.30
DOI: https://doi.org/10.1090/S0002-9939-1971-0269736-1
MathSciNet review: 0269736
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Under the assumption of the continuum hypothesis, a torsion free group $ G$ is constructed that is the extension of a free group $ F$ by a reduced primary group $ T$ such that $ G$ cannot be embedded in a product of $ Z$'s. In particular, $ G$ is not free. This settles a question raised by Griffith.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20.30

Retrieve articles in all journals with MSC: 20.30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0269736-1
Keywords: Torsion free abelian group, direct limits, free groups, extensions of groups, free groups by torsion groups
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society